Africa Tax Symposium Webinar Edition 2022

26 - 27 May 2022
Online Symposium Language: English

Registration Open 
We are pleased to announce that the Africa Tax Symposium – Webinar Edition 2022 will take place on 26 May 07:00 – 10:15 GMT and 27 May 07:00 – 09:55 GMT.

Download the programme    Register Now

Description

Each year we look forward to connecting with our global tax communities to share our expertise and experiences that forge long-lasting bonds. However, as we are still in uncertain times, with due regard to the safety and well-being of our guests, we have decided to once again host the Africa Tax Symposium fully online. 
 
The symposium will be fully online and feature a world-class panel of experts covering the most pressing topics in the field of African taxation. 

Video file

 

Kindly note, if you work for one of the following groups you might be entitled to receive an additional discount: African government officials, African tax authorities, students, authors and correspondents. Please contact IBFD events to receive your promotional code.

 


Symposium sur la Fiscalité Africaine 2022 Édition Wébinaire – Inscriptions Ouvertes

Inscription ouverte maintenant !
Nous avons le plaisir d'annoncer que le Symposium sur la Fiscalité Africaine - Édition Webinaire aura lieu les 26 Mai, de 7h00 à 9h00 GMT et 27 Mai de 7h00 à 9h30 GMT.
 
Le symposium sera entièrement en ligne et présentera un panel d'experts internationaux couvrant les sujets les plus urgents dans le domaine de la fiscalité africaine.

Télécharger le programme    S'inscrire maintenant

Video file

 

Veuillez noter que si vous appartenez à l'un des groupes suivants, vous pouvez bénéficier d'une réduction supplémentaire: responsables gouvernementaux africains, autorités fiscales africaines, étudiants, auteurs et correspondants. Veuillez contacter notre équipe chargée des événements pour recevoir votre code promotionnel.

Une traduction en français durant l'évenement sera également disponible.

Online


Sponsorship

Supported by

Event Programme

Official Opening    Official Welcome (15 minutes)
07:00 – 07:15 GMT 
       
Opening Remarks (5 minutes)
 Belema Obuoforibo, Director IBFD Knowledge Centre & Chair, Centre for Studies in African Taxation (CSAT)
Goodwill Message (10 minutes)
Catherine Lemesle, Secretary General, Centre De Rencontres Et D'éTudes Des Dirigeants Des Administrations Fiscales (CREDAF)
 

Session 1    An Overview of the International Tax Landscape (75 minutes)
07:15 – 08:30 GMT

Session Chair:
⎯ Belema Obuoforibo, Director, IBFD Knowledge Centre, & Chair, Centre for Studies in African Taxation (CSAT)

Presentation:
⎯ Prof. Dr. Craig West, Adjunct Professor, University of Cape Town, & Senior Research Associate IBFD

Panel Discussion:
⎯ Prof. Annet Oguttu, Professor of Tax Law, University of Pretoria
⎯ Mike Lebovitz, Partner, Mayer Brown
⎯ Michael Lennard, Chief, International Tax Cooperation, United Nations
⎯ Nestor Venegas, Advisor, Global Relations and Development Division, OECD

This session presents an overview of key developments in the international tax arena, with particular focus on their relevance for Africa. The presentations will provide overviews of the following topics:

-    The Two-Pillar Solution
-    Other international developments 
-    Practical tax treaty issues in 2022
-    Key developments in selected African countries

Keynote Speech     The Prospects for Africa in the International Tax Landscape (20 minutes)
08:30 – 08:50 GMT    
Moussa Sanogo, Minister of Budget and State Portfolio, Cote d’Ivoire

Session 2        Pillar Two – The African Dimension (75 minutes)
08:50 – 10:05 GMT

Session Chair:
⎯ Prof. Johann Hattingh, Professor and Deputy Dean, Faculty of Law, University of Cape Town

Presentation:
⎯ Lutando Mvovo, Executive Head, International Tax, Vodacom Group

Panel Discussion:
⎯ Marlene Nembhard Parker, Chief Tax Counsel, Legislation, Treaties and International Tax Matters, Tax Administration Jamaica, & Co-chair, OECD/G20 Inclusive Framework on BEPS
⎯ Alison Futter, Group Tax Manager, PetroSA
⎯ Titus Mukora, Partner, PwC Kenya
⎯ Anthony Munanda, Technical Advisor, International Taxation, African Tax Administration Forum (ATAF)

Session one gave an overview of the proposed Two-Pillar Solution, highlighting the key principles, and the road towards implementation. 

This session zeroes in on the second strand of the Two-Pillar Solution – the so-called Pillar Two, comprising the global anti-base erosion rule (GloBE) and the subject-to-tax rule.

The Pillar Two proposals have caused much consternation among developing countries. Quite apart from broader issues regarding complexity and implementation, there are widespread concerns that these proposals might actually work to the detriment of developing countries. 
This session addresses the issues from both a practical and policy perspective. It leads with a presentation on the practical implications of implementing the proposals, followed by a panel discussion.

Launch Spotlight: IBFD Research Activities in Africa (20 minutes)
10:05 – 10:25 GMT
⎯ Belema Obuoforibo, Director, IBFD Knowledge Centre, & Chair, Centre for Studies in African Taxation (CSAT)
⎯ Babatunde Oladapo, Executive Secretary, West African Tax Administration Forum (WATAF)
⎯ Victor van Kommer, Director, IBFD Tax Services

Closing Remarks (5 minutes)   
10:25 – 10:30 GMT    
⎯ Belema Obuoforibo, Director, IBFD Knowledge Centre, & Chair, Centre for Studies in African Taxation (CSAT)

Opening Remarks (5 minutes)
07:00 – 07:05 GMT
⎯ Belema Obuoforibo, Director, IBFD Knowledge Centre, & Chair, Centre for Studies in African Taxation (CSAT)

Session 3    Recent Developments in Transfer Pricing – An African Perspective (75 minutes)
07:05 – 08:20 GMT    

Session Chair:
⎯ Speaker TBA

Presentation:
⎯ Philippe Paumier, Founding Partner, VECTOR TP, & Member, Transfer Pricing Economists for Development (TPED)

Presentation: 
⎯ Fred Omondi, Partner, Deloitte Kenya

Panel Discussion: 
⎯ Kalale Mambwe, Manager, Transfer Pricing, Zambia Revenue Authority
⎯ Fred Omondi, Partner, Deloitte Kenya
⎯ Ferdinand Nji Tanji, Associate Director, EY Cameroon
⎯ Philippe Paumier, Founding Partner, VECTOR TP, & Member, Transfer Pricing Economists for Development (TPED)

This session leads with a presentation on recent developments in transfer pricing, followed by a panel discussion.

Key topics include:
-    Recent developments on a global level (including from the OECD, UN, Platform for the Collaboration on Tax and notable country practices)
-    Recent developments in Africa (including on transfer pricing documentation, the search for comparables, and landmark court cases)

Special Address    Introducing the International Fiscal Association, Africa Region (10 minutes)
08:20 – 08:30 GMT    
⎯ Dapo Ladimeji, President, International Fiscal Association (IFA) Africa

Session 4    Financing the Post-Covid Recovery – Tax Policy Challenges and Prospects (75 minutes)
08:30 – 09:45 GMT    

Session Chair:
⎯ Duncan Onduru, Executive Director, Commonwealth Association of Tax Administrators (CATA)

Presentation(s):
⎯ Sabrine Marsit, Managing Senior, Middle East and North Africa, IBFD
⎯ Emily Muyaa, Chief, Capacity Building Unit, United Nations 
⎯ Babatunde Oladapo, Executive Secretary, West African Tax Administration Forum (WATAF)
⎯ Dr. Albertus Marais, Director, AJM Tax
    
As Africa continues to count the financial cost of the COVID-19 pandemic, various governments are focusing on tax policy, and on its role in rebuilding their economies. This session addresses the emerging tax policy approaches, as well as their implications for both the taxpayer and tax collector.

Presentations:
-    Financing the post-COVID recovery - emerging tax policy approaches in Africa
-    Overview of current proposals for new taxes (e.g. green taxes, wealth taxes, property taxes, windfall taxes and taxes on cryptocurrency transactions)
-    Developments in the practice of tax administration
-    Tackling tax avoidance – legislation and case law developments

Official Closing (10 minutes)
09:45 – 09.55 GMT    
⎯ Belema Obuoforibo, Director, IBFD Knowledge Centre, & Chair, Centre for Studies in African Taxation (CSAT)